• +1-918-208-0288
  • support@medcrave.com

Facial Blanching: An Unusual Side Effect after Botulinum Toxin Injection


Journal of Dermatology & Cosmetology
Alisa Sharova, Pirogov Russian National Research Medical University, Russia
Viktoria Lysikova, Pirogov Russian National Research Medical University, Russia

Abstract

Background: Botulinum toxin (BTX) is widely used in different areas of medicine for treatment of neurological disorders related to muscle hypertonicity and spasticity. However, the results of studies conducted over the past decade suggest that the BTX molecule exerts more complex and diverse effects on the human body, including antinociceptive effect and vascular tone regulation.

Main observations: We report case of a 37-year-old healthy Caucasian woman who complained of pale patches on her forehead 5 days after she had been injected with abobotulinumtoxin A. Previously the patient did not receive any BTX injections. Pale patches corresponded to the BTX injection sites and became visible against hyperemic background following intense physical activity.

Conclusion: The adverse effect of BTX used for aesthetic indications in the form of facial blanshing at the injections sites is a rare manifestation of individual peculiarities of certain patients.

Keywords

EDHF, Frey’s syndrome, Botulinum toxin, Facial blanching, Vascular tone regulation, Hypertonicity, Neurological disorders, Lacrimal glands, Antinociceptive effect, Corrugators, Excessive sweating, Facial redness, Skin flushing, Neurotransmitters, Menopausal disorders

Testimonials